Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 140, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2016, 10:58 PM MDT for Lincoln County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 10:58 PM MDT (04:58 UTC)
- Expired
- Jul 8, 2016, 12:00 AM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
558
WUUS55 KBOU 080458
SVRBOU
COC073-080600-
/O.NEW.KBOU.SV.W.0140.160708T0458Z-160708T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1058 PM MDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL MIDNIGHT MDT
* AT 1056 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF ARRIBA TO 9 MILES WEST OF
BOYERO...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
FLAGLER TO 59 MILES WEST OF CHEYENNE WELLS...MOVING NORTHEAST AT
20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOYERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3885 10352 3925 10327 3931 10316 3913 10316
3882 10317
TIME...MOT...LOC 0456Z 240DEG 16KT 3923 10323 3891 10344
HAIL...1.50IN
WIND...60MPH
$$
GIMMESTAD2 follow-up statements
174
WWUS55 KBOU 080533
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1133 PM MDT THU JUL 7 2016
COC073-080600-
/O.CON.KBOU.SV.W.0140.000000T0000Z-160708T0600Z/
LINCOLN CO-
1133 PM MDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 1133 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOYERO...OR
28 MILES SOUTH OF FLAGLER...MOVING EAST AT 15 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOYERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3884 10337 3922 10323 3926 10316 3913 10316
3882 10317
TIME...MOT...LOC 0533Z 291DEG 13KT 3891 10325
HAIL...2.00IN
WIND...60MPH
$$
GIMMESTAD859
WWUS55 KBOU 080606
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1206 AM MDT FRI JUL 8 2016
COC073-080614-
/O.EXP.KBOU.SV.W.0140.000000T0000Z-160708T0600Z/
LINCOLN CO-
1206 AM MDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. THIS REMAINS A
DANGEROUS STORM WITH VERY LARGE HAIL...AND A SEVERE THUNDERSTORM
WARNING IS IN EFFECT FOR SOUTHWESTERN CHEYENNE COUNTY INCLUDING WILD
HORSE AND AROYA UNTIL 1230 AM.
LAT...LON 3884 10337 3922 10323 3926 10316 3913 10316
3882 10317
TIME...MOT...LOC 0603Z 240DEG 16KT 3891 10325
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:46 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 8:46 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 846 PM MDT THU JUL 7 2016 .UPDATE... Issued at 846 PM MDT Thu Jul 7 2016 Convection has cleared the northeastern plains, but another round is developing farther south near the Palmer Divide into Lincoln county. These storms seem to be splitting, with a couple of these expected to move farther north into Elbert and Northern Lincoln counties later this evening. Enough moisture and instability for a threat of one or two severe storms as well with large hail and damaging winds. That activity should decrease shortly after midnight but can't rule out a couple storms lingering later due to low level jet aiding low level moisture convergence on the eastern plains. Will continue to monitor overnight. On Friday, higher low level moisture and CAPE values potentially reaching 2500-3500 J/Kg over the eastern plains will bring a few severe storms with very large hail, damaging winds, and heavy rainfall. Isolated tornado also possible especially along any boundaries. At this time, main severe weather threat would be from just east and southeast of Denver onto the eastern Colorado plains. && .SHORT TERM...(This evening through Friday) Issued at 350 PM MDT Thu Jul 7 2016 Patch work of convection/weak t-storms forming along a instability/ shear axis tailing along the Wyoming/Colorado border at this time has made very slow southward progress past few hours. Models show little additional progress rest of this afternoon and storms firing along this axis expected to remain below severe criteria. Although gusts to 40kts and dime to nickle size hail a low probability. North of this area of convection...air is drier and cooler with north-northwesterly sfc winds. South of this line...sfc winds primarily east-southeasterly with slightly higher dewpoints. By this evening...northern convection should wrap up well before midnight about where it is now. Overnight...models show a resurgence in easterly/upslope flow on the plains in the wake of the passing trough. 50s dewpoints across swrn Nebraska/wrn Kansas spread westward into the CWA overnight potentially resulting in extensive low cloud coverage on the plains by late tonight. May see spotty drizzle and fog...but more of an exception than the rule. Influx of moisture sets the stage for a potentially active weather day on the plains tomorrow afternoon. On Friday...low clouds on the plains should gradually erode from west to east through the morning allowing for strong heating by late morning. Model then show a mid-level disturbance rotating over the top of the resident upper ridge and over NE Colorado by mid to late afternoon. Sfc based and mean layer CAPES on the plains jump after 20z along a line from NE Weld County to wrn Elbert County. It is along this axis that the chance for storms will be greatest tomorrow afternoon with hail...strong gusts and locally heavy rainfall a reasonable bet. Models indicating mean layer PW values in the 1.0 to 1.4 inches east of the I-25 corridor. Sfc has most of eastern Colorado in a slight risk area tomorrow. So large hail and damaging wind also a possibility along the slowly eastward propagating trough axis. Elsewhere...storm chances much lower in the high country where air much drier and more stable. Highs tomorrow 1-3deg c warmer in the wake of today's short wave passage. .LONG TERM...(Friday night through Thursday) Issued at 350 PM MDT Thu Jul 7 2016 Upper ridging is over the CWA Friday night and Saturday with weak westerly flow aloft. The synoptic scale energy is benign Friday night through Saturday night, then weak upward energy is expected Sunday and Sunday night. Normal drainage winds are progged Friday night, then east and southeasterlies on Saturday. There is more drainage flow Saturday night, then downsloping Sunday. For moisture, there is some convective related cloudiness Friday evening, then again late day Saturday, and less late day Sunday. Precipitable water values are in the 0.35 inch west to 1.25 inch for the far eastern border Friday evening. They range from 0.40 inch west to 1.00 inch east late day Saturday and late day Sunday. Models have significant cape values over the eastern half of the plains Friday evening, less for late day Saturday, and pretty high again late day Sunday. Lapse rates are pretty steep over most of the CWA all the three late day periods. For pops will go with 10-40%s Friday evening, highest over the far east, then 10-30%s late day Saturday and 10-20%s late day Sunday. For temperatures, Saturday's highs are 0-2 C warmer than Friday's. Sunday's highs are 0-1 C warmer than Saturday's. For the later days, Monday through Thursday, models have an upper trough move across the CWA Monday afternoon into the evening. Tuesday through Thursday, west- northwesterly flow aloft is progged for the CWA. There is not much moisture and temperatures look to be a tad below seasonal normals. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 846 PM MDT Thu Jul 7 2016 Main storm threat late this evening should hold just south of the Denver metro area airports, but could affect southeast approach gates near Limon til around 06Z. Other potential weather impact would be stratus 10Z-15Z, but flow is turning rather rapidly to a more southerly direction by morning which is not too favorable. Still a low chance of ceilings developing near 3000 feet but odds favor VFR conditions prevailing. Storm coverage expected to increase after 21Z Friday with strong or severe storms possible along and east of the best moisture, which could hold near or just east of KDEN and KAPA. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Barjenbruch SHORT TERM...Baker LONG TERM...RJK AVIATION...Barjenbruch
Hazardous weather outlook, Jul 7, 10:51 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT THU JUL 7 2016 COZ030>051-081700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY FORM LATE THIS AFTERNOON NEAR THE NORTHERN COLORADO BORDER. BRIEF MODERATE RAINFALL AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THESE WEAKLY ORGANIZED STORMS. OTHERWISE IT WILL BE COOLER TODAY BEHIND A DRY COLD FRONT WHICH PASSED THROUGH THE AREA EARLIER THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY...MAINLY IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. SUNDAY AFTERNOON MAY ALSO SEE SOME SHOWERS DEVELOP OVER THE EASTERN PLAINS. MODERATE RAINFALL...WIND GUSTS UP TO 40 MPH AND SOME HAIL WILL BE POSSIBLE EACH DAY. IT APPEARS THAT DRIER WEATHER WILL RETURN FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BAKER/KALINA
In the hours before
Special weather statement, Jul 7, 5:12 PM MDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 512 PM MDT THU JUL 7 2016 COZ051-072345- PHILLIPS COUNTY CO- 512 PM MDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHILLIPS COUNTY UNTIL 545 PM MDT... AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HOLYOKE...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLYOKE...PLEASANT VALLEY AND AMHERST. LAT...LON 4044 10238 4066 10243 4071 10206 4045 10207 TIME...MOT...LOC 2311Z 313DEG 41KT 4054 10224 RJK
Local storm report, Jul 7, 5:36 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
536 PM MDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOLYOKE 40.58N 102.30W
07/07/2016 PHILLIPS CO LAW ENFORCEMENT
TREES DOWN ALONG WITH DIME SIZE HAIL IN HOLYOKE
0515 PM TSTM WND GST HOLYOKE 40.58N 102.30W
07/07/2016 M59.00 MPH PHILLIPS CO MESONET
0515 PM TSTM WND GST SW HOLYOKE 40.58N 102.30W
07/07/2016 E70.00 MPH PHILLIPS CO TRAINED SPOTTER
0516 PM TSTM WND DMG 3 SE HOLYOKE 40.56N 102.26W
07/07/2016 PHILLIPS CO TRAINED SPOTTER
TREE DAMAGE
&&
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jul 7, 11:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jul 7, 11:44 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 46 min |
| Jul 7, 11:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| Jul 8, 12:19 AM MDT | Areal Flood Advisory | BOU | Lincoln, Washington | 3 hr |
| Jul 8, 12:36 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
| Jul 8, 2:57 AM MDT | Special Weather Statement | BOU | Arapahoe | 63 min |
| Jul 8, 3:02 PM MDT | Special Weather Statement | BOU | Weld | 28 min |
| Jul 8, 3:48 PM MDT | Special Weather Statement | BOU | Phillips | 27 min |
| Jul 8, 4:06 PM MDT | Special Weather Statement | BOU | Morgan | 24 min |
| Jul 8, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 32 min |
| Jul 8, 4:20 PM MDT | Areal Flood Advisory | BOU | Logan, Phillips | 85 min |
| Jul 8, 4:51 PM MDT | Areal Flood Advisory | BOU | Logan, Morgan, Weld | 84 min |
| Jul 8, 5:46 PM MDT | Areal Flood Advisory | BOU | Logan, Phillips | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.